MAUDE Adverse Event Report: PENUMBRA, INC. PAC400 COIL; HCG, KRD

PENUMBRA, INC. PAC400 COIL; HCG, KRD
Catalog Number 400PAC40
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure using pac400s, pod coils, a non-penumbra vascular plug, and a px slim delivery microcatheter (px slim).During the procedure, the physician successfully placed multiple coils and a non-penumbra vascular plug in the target location.Next, while advancing a pac400 coil through the px slim, the px slim was kinked and, consequently, the pac400 coil unintentionally detached inside the microcatheter.Therefore, the physician used a snare device was used to remove the detached pac400 coil.The procedure was considered completed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following sections were inadvertently missed on the initial mfr report and are being included on this follow-up #01 mfr report:3005168196-2022-00535.1.Section h.Box 8.Usage of device.2.Section h.Box 10./11.Additional narrative and/or corrected data.

Brand Name
PAC400 COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15794510
Report Number3005168196-2022-00535
Device Sequence Number3010765
Product Code HCG
UDI-Device Identifier00815948021334
UDI-Public815948021334
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400PAC40
Device Lot NumberF00002270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005